Jump to content





Well, Here's My Story.

Posted by DEEspicableMe, 11 March 2013 · 650 views

acne antibiotics accutane support
Hi everyone! I'm Devon, I'm new here as a registered user, even though I've literally been to this website quite some time over the past 2 years. I guess what made me decide to start a blog here was that, as anyone with acne problems knows, this is something no one else can understand. I came here to be surrounded by other people who are sick of hearing "just try proactiv, you'll be alright" or "you're the only one who notices", etc. Sure, that's great that other people can tell me my face doesn't look as horrible as I see it, but what's worse... trying to convince other people that you look okay, or trying to convince yourself? But hey, the grass is always greener right?
 
Anyways, I'll give some background on my situation. I'm about to turn 20 next month, and I've been dealing with issues with my skin since I was 13/14. First step, I saw a dermatologist with my sister, who's acne was really bad at the time, and the dermatologist laughed me off and pretty much said I was crazy for even noticing anything lol. She told me try some cetaphil cleanser/moisturizer. I didn't like it, noticed an initial breakout, so I stopped using it..Next thing I tried was ProActiv in my junior year of high school. It definitely helped, and I was honestly hardly worried about my skin back then anyway. You figure as a 15/16 year old female that this is normal and will go away with time anyway, right? If only! Unfortunately, I got the results I wanted from ProActiv and decided to stop using it around the middle of my senior year in high school, so I was about 18 then. Well, let's just say in June I started getting my first ever CYSTIC acne on my chin. I immediately went back on ProActiv, but things still got worse... So I started my first semester away at college with cysts all over the left and right sides of my face, on my chin, and my neck. Needless to say, I was depressed and wanted to hide from the world. One day, my awesome math professor told me to stay after class. So, I did, and he asks me "Are you having a problem with acne?" He told me his wife sold acne products, so despite my embarassment at him noticing, I decided to give her a call. She sold me a product system similar to ProActiv, and I noticed a slight change in redness, but the cysts never left. So, I made an appointment In Dec. of 2011 to see a (new) dermatologist...They immediately prescribed Doryx (antibiotics) and Acanya gel. I can't remember if things got worse before they got better, but things CERTAINLY got better. By May 2012 (5 months later), my cysts were all gone, only to be remembered by all of the scars and hyperpigmentation on the sides of my face. Hell, I'll take that anyday though in comparison. However, I was still frequently breaking out in pimples on my forehead and chin. :/
 
Still sounds great, right? Unfortunately, as soon as I got home from college in late May, I started to break out (although not cystic, just pimples) on my forehead. Literally, all over my forehead. On top of that, I acquired oral thrush which I researched and immediately connected to my use of Doryx, so I had to stop that. To this day, I still haven't completely cured my oral thrush, even after several visits to my dentist and the use of a few antifungals & about a month of the Candida diet. I was trying a lemon/sugar face scrub for my acne, while still using the Acanya gel, and things were okay, but not great. That forehead acne wouldn't go away. So, November of 2012 I went to see my derm again, told them I stopped my antibiotics cause of thrush and she kinda just said oh your progress is great for having stopped antibiotics. -_- She then rubbed the breakouts on my chin, side of my face, side of my nose, and my bumpy forehead & gave me Adapalene cream (.1%), told me to give it 4-5 months for results. Well, I'm in month 5 and if anything, I feel worse than ever about my skin. Even though it isn't cystic anymore, and I KNOW some people on here would look at my face and say really?! what are you worried about? I have to say, that the fact that my acne is moderate but NEVER ENDING is what is so frustrating. I haven't had a clear face since middle school. Right now, I have a forehead full of clogged pores, bumps and whiteheads. My nose is full of blackheads and whiteheads, the sides of my nose have red, inflamed pimples, and I have about 3-4 red, painful cysts on my right chin/jawline. That's not even mentioning the fact that I have these strange under-the-skin bumps ALL over my chin, there's TONS of them and I'm really confused about those, what are they?! Lol...Anyways, another problem I discovered ever since I stopped the antibiotics is this: OILY OILY OILY SKIN! The type of oily skin that I have to wipe off every few hours of the day., but is nonstop shiny regardless, all over my T-zone. Oh, and by the way, being that Adapalene has failed me, I've tried aspirin masks (nothing), tea tree oil (sometimes it helps, sometimes it makes it worse), and Equate's acne system, which broke me out so I stopped after a week. I've tried Zinc 50mg pills twice a day, also broke me out so I stopped.
 
So, I literally have spent every second of every day for the past 2 years researching ways to treat my never-ending acne. As anyone with acne understands, it takes over your life. You're always conscious of it. I worry about the lighting I'm in, I don't let ANYONE see me without makeup anymore, my mood depends on how my skin looks everyday; overall, there isn't a second that my skin isn't on my mind. At this point, I'm not sure what to do. I was seriously considering birth control (**I forgot to mention, August 2011-before I saw a derm-I started birth control, Ortho-tri cyclen..no effect whatsoever, so I stopped in December 2011) like Yaz or Yasmin, but the risks seem to outweigh the benefits since 1. I have frequent migraines as it is, and 2. from my research, it seems everyone gets worse acne as soon as they stop taking it anyway!
 
Now, here are my thoughts since my dermatologist appointment is March 21st (next Thursday, finally!)....I think accutane is what I need. There are gonna be tons of people who say "That's only for severe, cystic acne!" and tell me about all the side effects that I'm gonna get...Well, that may be true, but I think us acne sufferers sometimes get to a point where we are at the end of the road. At this point, somethings gotta give; I can't live my life worrying about my skin ALL day, EVERY day. In fact, I'm not worried about the side effects of accutane because I've researched this drug SO MUCH in the past few months, that more than anything, I am worried that I won't be able to get it from my derm just cause it's not severely-cystic. Sheesh, I've tried antibiotics (cured cysts, but left me with other types of acne all over, oily skin, AND persistent oral thrush), I've tried BCP, I've tried topicals, I've tried OTC stuff, I've tried "natural" remedies, I've tried the Candida diet. My acne is not completely cytic, it is however never-ending. 80% of my face has some type of acne, whether it be a cyst, red/inflamed pimple, blackhead, whitehead, clogged pore, under-the-skin bump, or just scars left behind...on top of the oily skin problem.
 
I know this is a looooong blog, but I'm hoping someone out there can relate. I read some of these blogs and say to myself OMG that sounds JUST like me, and sometimes it's just nice to know people understand. I, like lots of you, live in a world full of people with FLAWLESS skin. So, I basically just made this blog to be able to have some people that can actually truly grasp my situation, without the usual "you look fine" or "it'll get better as you get older". Any support, comments, questions, or advice is welcome...however, I would really love for no one to tell me any "horror" stories about Accutane, because that isn't what I posted here for!
 
Thanks everyone Posted Image
- Devon !




Good luck! :)

Thanks so much! :D Ugh it's so bitter sweet having my dermatologist appointment next week... I've been worrying myself to death that she's gonna shoot down accutane completely and just give me more antibiotics :/

i have the same worries too! i see my derm on april 9. im worried im gonna get the same stupid anitbiotics i always get, im tired of them, all they do is give me a stomach ache. 

Sanchoroo - I know, its terrible :( Doryx gave me stomach aches too, and then ended up giving me oral thrush so that's why I stopped using it and then the acne just came back over time. Of course I'm happy it got rid of my severe acne but I want it all gone for good, ya know? :/

Recent Entries

Recent Comments

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Categories

Latest Visitors